Format

Send to

Choose Destination
J Dermatol. 2004 May;31(5):403-6.

A case of docetaxel-induced erythrodysesthesia.

Author information

1
Department of Dermatology, Toyooka Hospital, Toyooka, Japan.

Abstract

Chemotherapy-induced acral erythema (CIAE) is a rare cutaneous reaction to high-dose chemotherapy, clinically featuring painful erythema on the palms and soles. Docetaxel (Taxotere), an anticancer agent, is known to cause various reactions, including CIAE. We experienced a case of docetaxel-induced acral erythema with facial edematous erythema that coincidentally emerged and regressed with appearance and disappearance of the acral lesions. Docetaxel-induced acral erythema exhibits a widespread distribution and intense sensations of intolerable pain and numbness. Therefore, some authors use the term erythrodysesthesia instead of acral erythema. We speculated that the facial erythema might be part of the spectrum of erythrodysesthesia. Our case was finally diagnosed as decetaxel-induced erythrodysesthesia. Although CIAE is self-limiting, the patients frequently require treatment because of intolerable pain. Reported treatments for CIAE include topical or systemic steroids, elevation of the legs, and application of cold compression to the lesion. In our case, application of a steroid ointment with the occlusive dressing technique (ODT) alleviated the clinical manifestations and was also prophylactic for the erythrodysesthesia.

PMID:
15187308
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center